Patient: I’m a college student. I was diagnosed with ADHD in the 1st grade, and up until about two years ago was taking Vyvanse to control my symptoms. However, my father then decided to take me off of it, and I didn’t really have any control over the situation. I managed to continue to do very well in high school, but now that I’m in college it’s a different story, and have come to the realization that I desperately need to reinstate my prescription, albeit at a less intensive point than before, however I don’t know what I’d need to do to even get the prescription. And it’s also urgent that I find some sort of solution as soon as possible, even if it’s not necessarily the prescription right away.I was previously taking 40mg pills each day; however I believe that as it stands, every day may not be necessary, as my focus isn’t a daily issue; however when it matters my impulsivity and inability to focus are causing major disruptions to what I need to do.What steps would I need to take to get re-prescribed as soon as possible?And If I can’t do that process quickly, was are some other alternatives I can use to manage my condition until I can do so?
Symptoms: Inattentiveness, Impulsivity, Mild Hyperactivity, Inability to focus on or finish tasks
Doctor: Hi,Welcome to Askthedoctor.Thanks for asking your health related query here.As you told, you were diagnosed wi th ADHD during childhood and were doing well on medication till two years ago. You have recovered a lot but still you have difficulty in maintaining sustained attention at times and you are not confident about your studies.Here I want to tell you that, with advancing age hyperactivity is controlled well in adolescents and adult but inattention persists and it may continue for decades. So for inattention you may need to continue medicines. Either Vyvnase or Atomoxetine may be used for improving attention.You may discuss your problem with your father and teachers on this line. They may think about your re-assessment by a Psychiatrist for Adult attention deficit symptoms and medicines accordingly.All the best.